MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX TRACHEOSTOMY REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX TRACHEOSTOMY REPLACEMENT INNER CANNULA; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 526070
Medical Device Problem Codes Accessory Incompatible (1004); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Related to mfrs (same patient, multiple cannula issues): 3012307300-2019-02854, 3012307300-2019-02852, 3012307300-2019-03577, 3012307300-2019-03578, 3012307300-2019-03579, 3012307300-2019-03581, 3012307300-2019-03582, 3012307300-2019-03583, 3012307300-2019-03584, 3012307300-2019-03585, 3012307300-2019-03586, 3012307300-2019-03587, 3012307300-2019-03588.Reporter stated they are a retired pediatric tracheostomy and ventilator nurse specialist.
 
Event or Problem Description
Information was received that a smiths medical portex tracheostomy replacement inner cannula would not latch into place immediately upon use.It was noted that the patient's daughter is a certified pediatric nurse and "she helped her out" at the time of the event.The reporter also stated the patient's tracheostomy tube "is changed monthly at doctor's order.We did not have to change it due to the cannula not snapping.The cannula was changed twice a day to decrease risk of infections and to maintain patency of the airway".Four routine tube change outs were completed since the start of the event to present time (july).The daughter reported they had the same problem of the cannulas not snapping even with a new tube.Subsequently, due to the reporter noting the patient had run low on a supply of cannulas, some cannulas had to be cleaned, boiled, and re-used.There were no adverse patient effects as a result of the event.

Brand Name
PORTEX TRACHEOSTOMY REPLACEMENT INNER CANNULA
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8809289
Report Number3012307300-2019-03580
Device Sequence Number326739
Product Code BTO
UDI-Device Identifier10351688041135
UDI-Public10351688041135
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K903730
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/17/2024
Device Model Number526070
Device Catalogue Number526070
Device Lot Number3754297
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1